Alert archive / Texas / Gale Warnings in 2019
Gale Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Jan 22, 2019, 9:13 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2019, 9:13 AM CST (15:13 UTC)
- Expired
- Jan 22, 2019, 2:39 PM CST
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
083 WHUS74 KBRO 221513 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 913 AM CST Tue Jan 22 2019 ...Hazardous Marine Conditions Expected into Wednesday... .The approach and passage of a cold front will create strong winds and rough seas along the Lower Texas Coast through Wednesday night. Small Craft Advisories and a Gale Watch are in effect, while a Gale Warning may be possible for Wednesday. GMZ170-175-222315- /O.UPG.KBRO.SC.Y.0005.000000T0000Z-190123T1000Z/ /O.NEW.KBRO.GL.W.0002.190122T1513Z-190122T2100Z/ /O.CON.KBRO.GL.A.0002.190123T1000Z-190123T2200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 913 AM CST Tue Jan 22 2019 ...GALE WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Brownsville has issued a Gale Warning, which is in effect until 3 PM CST this afternoon. The Small Craft Advisory is no longer in effect. * WINDS...South 20 to 30 knots with gusts to 35 knots today. North at 20 to 30 knots with gusts to gale force possible by mid morning Wednesday. * WAVES/SEAS...8 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ GMZ130-132-135-222315- /O.CON.KBRO.SI.Y.0003.000000T0000Z-190123T0000Z/ /O.CON.KBRO.GL.A.0002.190123T1000Z-190123T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 913 AM CST Tue Jan 22 2019 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WINDS...South at 20 to 30 knots today. North 20 to 30 knots with frequent gusts to gale force possible by mid morning Wednesday. * BAY CONDITIONS...Rough bay waters into this evening and again late tonight through Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ GMZ150-155-222315- /O.CON.KBRO.SC.Y.0005.000000T0000Z-190123T1000Z/ /O.CON.KBRO.GL.A.0002.190123T1000Z-190123T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 913 AM CST Tue Jan 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WINDS...South at 20 to 30 knots today. North at 20 to 30 knots with gusts to gale force possible by mid morning Wednesday. * WAVES/SEAS...6 to 9 feet through tonight, building to 7 to 10 feet on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ Castillo
1 follow-up statement
114 WHUS74 KBRO 222039 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 239 PM CST Tue Jan 22 2019 ...Hazardous Marine Conditions Expected into Wednesday... .The approach and passage of a cold front will create strong winds and rough seas along the Lower Texas Coast through Wednesday night. Small Craft Advisories and a Gale Warnings are in effect. GMZ170-175-230600- /O.CAN.KBRO.GL.W.0002.000000T0000Z-190122T2100Z/ /O.EXA.KBRO.SC.Y.0005.000000T0000Z-190123T1000Z/ /O.UPG.KBRO.GL.A.0002.190123T1000Z-190123T2200Z/ /O.NEW.KBRO.GL.W.0003.190123T1000Z-190123T2200Z/ Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 239 PM CST Tue Jan 22 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CST WEDNESDAY... The National Weather Service in Brownsville has issued a Small Craft Advisory until 4 AM CST Wednesday. A Gale Warning has also been issued from 4 AM to 4 PM CST Wednesday. The Gale Watch is no longer in effect. * WINDS...South 20 to 30 knots tonight becoming north at 25 to 30 knots with gusts exceeding gale force Wednesday morning. * WAVES/SEAS...8 to 11 occasional sea of 13 feet possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ130-132-135-230600- /O.CON.KBRO.SI.Y.0003.000000T0000Z-190123T0000Z/ /O.UPG.KBRO.GL.A.0002.190123T1000Z-190123T1800Z/ /O.NEW.KBRO.GL.W.0003.190123T1000Z-190123T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 239 PM CST Tue Jan 22 2019 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 4 AM TO NOON CST WEDNESDAY... The National Weather Service in Brownsville has issued a Gale Warning, which is in effect from 4 AM to noon CST Wednesday. The Gale Watch is no longer in effect. * WINDS...South at 20 to 30 knots today. North 20 to 30 knots with frequent gusts exceeding gale force possible by Wednesday morning. * BAY CONDITIONS...Rough bay waters into this evening and again late tonight through Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ150-155-230600- /O.CON.KBRO.SC.Y.0005.000000T0000Z-190123T1000Z/ /O.UPG.KBRO.GL.A.0002.190123T1000Z-190123T1800Z/ /O.NEW.KBRO.GL.W.0003.190123T1000Z-190123T1800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- 239 PM CST Tue Jan 22 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO NOON CST WEDNESDAY... The National Weather Service in Brownsville has issued a Gale Warning, which is in effect from 4 AM to noon CST Wednesday. The Gale Watch is no longer in effect. * WINDS...South at 20 to 30 knots today. North at 25 to 30 knots with gusts to gale force possible by mid morning Wednesday. * WAVES/SEAS...6 to 9 feet through tonight, building to 7 to 10 feet on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Frye
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 22, 5:41 AM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Jan 22, 5:41 AM CST, 3 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
541 AM CST Tue Jan 22 2019
.DISCUSSION...Updated for latest aviation discussions below.
&&
.AVIATION...VFR conditions prevail through late tonight before a
cold front works through the valley, bringing MVFR ceilings from
west to east prior to daybreak Wednesday. The biggest concern
through the TAF period is gusty winds, with a Wind Advisory across
BRO and HRL from mid morning through mid afternoon and gusts to
near 40 knots possible. Morning sounding and Brownsville radar
VAD profiles both show 50 knot winds between 2-6k feet.
&&
.PREV DISCUSSION... /issued 456 AM CST Tue Jan 22 2019/
SHORT TERM (Now through Wednesday): The next trough has dropped
into the SW US and will deepen as it settles into the Plains through
West Texas and into Northern Mexico today. The pressure gradient
continues to strengthen, allowing stronger southerly winds to kick
up by late this morning and continue into this evening. Model
soundings and early morning VAD wind profiles have consistently
shown 40+ knot winds above 2k feet. With a very warm day and plenty
of mixing expected, have hoisted a Wind Advisory for Cameron and
Willacy counties, extending north along Coastal Kenedy County. Gusty
winds are expected into Hidalgo County, likely less frequent and
generally just under advisory criteria.
A strong cold front sweeps across South Texas toward the Gulf coast
overnight into Wednesday morning. Winds drop off before shifting
northerly and increasing behind the front into Wednesday afternoon.
The best chance of rain occurs with the front, mainly before
sunrise. Model soundings show PWAT values near 1.5 inches across the
northeast with the frontal passage, allowing light to moderate rain
showers across the northern ranchlands dipping south along the
coast. Much of the rest of the CWA will remain dry, continuing fire
weather concerns behind the front as winds pick up mid to late
morning. Ongoing convection with the front is likely the best chance
for any thunder in our CWA with model soundings unfavorable for new
convective development. Have left isolated wording in, keeping it
mainly offshore.
Temperatures today with increased southerly winds should top off a
few degrees warmer than yesterday, into the upper 70s and low 80s,
well above normal for late January. Overnight, near normal lows
return with temperatures falling to the upper 40s and low 50s thanks
to lighter winds. Only slight warming is expected on Wednesday, with
strong northerly flow and increased cloud cover early keeping highs
generally in the mid to upper 50s. Recent model trends have been
warmer with each run, and a few locations far south and west may
reach into the low 60s. Fire weather concerns for Wednesday remain
elevated and will continue to be monitored, especially if stronger
winds stick around and temperatures warm further.
LONG TERM (Wednesday night through Monday): The tale of the long
term and beyond will be an east Pacific mid level ridge positioned
roughly along the western United States, and multiple short wave
troughs plunging south to the east of the ridge and over the western
CONUS, with underlying polar outbreaks. This will tend to keep
temperatures cooler than normal, barely able to warm to near normal
before the next system arrives. Initially, a Wednesday cold front
will leave colder weather over the CWA Wednesday night as high
pressure settles over the region. Overnight low temperatures will be
in the mid to upper 30s for most inland locations, under mostly
clear skies and with light winds. On Thursday, the high pressure
center will shift east toward the lower Mississippi Valley, allowing
a weak return flow to set up. High temps will be in the 60s to near
70. Thursday night and Friday may be a skosh warmer, but the air
mass won't have modified too much. East southeast winds will
strengthen by Saturday, resulting in convergence along the coast and
a chance of rain for the day. Temperatures will again inch a little
higher, with 40s and 50s Friday night and 60s to near 70 on
Saturday. A shortwave trough to the west will edge closer, and may
contribute to overall instability as it coincides with a surface
front where enhanced northeast winds will develop, also partly in
response to a coastal trough of low pressure. The trough will swing
overhead Saturday night into Sunday, helping to nudge the coastal
trough farther away from the area, along with the rain and winds.
Skies should clear through the day Sunday, with high temperatures in
the mid 60s. Conditions should improve further on Monday as the
overhead trough moves east and a dry northwest flow develops aloft.
South winds will pick up on Monday ahead of the next front due
Tuesday morning. The European, GFS, and Canadian showed non-trivial
inter-model temperature anomalies at times, but a blend smoothed out
the extremes. That indicates less certainty, but in this instance
worst case situations would not appear to significantly impact
ongoing hazards.
MARINE:
Now through Wednesday: Pressure gradient continues to strengthen
today as low pressure deepens across the Plains and West Texas.
Small Craft Advisory conditions persist across all coastal waters
into this evening with strong southerly winds picking up this
morning. A strong cold front on Wednesday morning shifts winds out
of the north and increases them to gale force. A Gale Watch is in
effect across all coastal waters Wednesday morning, and across
offshore Gulf of Mexico waters into Wednesday afternoon.
Wednesday night through Saturday night: Fresh north winds and high
seas will linger Wednesday night in the wake of a cold front and as
high pressure settles over the lower Texas coast. Winds and seas
will decrease to below small craft advisory conditions by Thursday,
and will then remain more modest through Friday night. Onshore winds
will strengthen on Saturday as high pressure centered over the lower
Mississippi Valley presses south over the Gulf and tightens the
gradient. Winds will also back to east and then northeast by
Saturday night.
FIRE WEATHER...Elevated fire weather concerns continue for
Wednesday behind the cold front arriving through the mid morning
hours. Dewpoints behind the front dip into the low 20s and possibly
upper teens by early Wednesday afternoon. The strongest winds occur
late Wednesday morning into early Wednesday afternoon, favoring
eastern locations. North and eastern locations may see a quick
round of light to moderate rainfall along the front, otherwise,
most locations will remain dry. Conditions will continue to be
monitored and a Red Flag Warning may be needed.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 9 AM this morning to 4 PM CST this afternoon
for TXZ254>257-351.
GM...Gale Watch from late tonight through Wednesday morning for
GMZ130-132-135-150-155.
Small Craft Advisory for winds until 6 PM CST this evening for
GMZ130-132-135.
Gale Watch from late tonight through Wednesday afternoon for
GMZ170-175.
Small Craft Advisory until 4 AM CST Wednesday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
56-Hallman...Short Term/Aviation
54-Miller...Long Term
69-Farris...Upper Air/Public ServiceHazardous weather outlook, Jan 22, 4:12 AM CST, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Brownsville TX 412 AM CST Tue Jan 22 2019 TXZ248>257-351-353-231015- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 412 AM CST Tue Jan 22 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A high risk of life threatening rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach today and tonight. A Wind Advisory is in effect for Coastal Kenedy, Willacy, and Cameron counties from 9 AM this morning until 4 PM this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Wednesday and again on Sunday. An elevated threat for erratic fire behavior or wildfire growth is possible Wednesday due to moderate to strong northerly winds and low relative humidity values behind a cold front. A Red Flag Warning may be needed for portions of Deep South Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-231015- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 412 AM CST Tue Jan 22 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory for Winds is in effect for the Laguna Madre until 6 PM today. A Small Craft Advisory is in effect for Gulf of Mexico waters out 60 nautical miles until 4 AM tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Gale Watch is in effect for the Laguna Madre and nearshore Gulf of Mexico waters out 20 nautical miles from 4 AM Wednesday until 12 PM Wednesday. A Gale Watch is in effect for offshore Gulf of Mexico waters 20 to 60 nautical miles out from 4 AM Wednesday until 4 PM Wednesday. A Small Craft Advisory may be needed for all or portions of the lower Texas coastal waters on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:26 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 15 hr |
| Jan 22, 3:47 AM CST | Gale Watch | BRO | 11 hr | |
| Jan 22, 2:39 PM CST | Gale Warning | BRO | 24 hr | |
| Jan 22, 4:39 PM CST | Small Craft Advisory for Winds | BRO | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.